Alert archive / Tennessee / River Flood Advisories in 2017
River Flood Advisory 21, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Apr 24, 2017, 4:24 PM CDT for Maury County, Tennessee. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2017, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 24, 2017, 9:51 PM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 31.63 ft at Apr 24, 2017, 4:00 AM CDT.
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 37.5 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
176 WGUS84 KOHX 242124 FLSOHX Flood Advisory National Weather Service Nashville TN 424 PM CDT Mon Apr 24 2017 ...The National Weather Service in Nashville, Tn has issued a flood advisory for the following rivers in middle Tennessee... Duck River At Columbia AFFECTING Maury County .The Duck River at Columbia is receding and should fall below action stage by 5 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC119-250924- /O.NEW.KOHX.FL.Y.0021.170424T2124Z-170425T1000Z/ /COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 424 PM CDT Mon Apr 24 2017 The National Weather Service in Nashville, Tn has issued a * Flood Advisory for The Duck River At Columbia * At 3PM Monday the stage was 29.8 feet. * Flood stage is 32.0 feet. * The river will continue to rise to near 30.4 feet by this evening. * At 32.0 feet...Flood waters overflow the banks and low lying areas near Columbia begin to flood. $$
1 follow-up statement
079 WGUS84 KOHX 250251 FLSOHX Flood Advisory National Weather Service Nashville TN 951 PM CDT Mon Apr 24 2017 ...The flood advisory is cancelled for the Duck River... Duck River At Columbia AFFECTING Maury County . The Duck River at Columbia has fallen below action stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC119-250321- /O.CAN.KOHX.FL.Y.0021.000000T0000Z-170425T0300Z/ /COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 951 PM CDT Mon Apr 24 2017 The Flood Advisory is cancelled for The Duck River At Columbia * At 9 PM Monday the stage was 27.5 feet. * Flood stage is 32.0 feet. * The river will continue to fall to near 14.2 feet by Wednesday morning. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 24, 3:40 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 24, 3:40 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 340 PM CDT Mon Apr 24 2017 .DISCUSSION... Upper low now positioned over Ga but mostly cloudy skies still prevail. There are some breaks in the ovc and we expect this trend to continue into tonight. That said, fog could very well become a problem overnight. Numerical mav guidance suggests cat 1's for vsbys for CKV BNA and CSV. Met vsbys not as low due to the belief that the cloud cover will hold. Given the current partial clearing that is taking place, will opt to lean toward the gfs solution and amp up the fog wording for overnight. No dense fog advisory for now, but this will need to be monitored. Moving on, upper ridging will move in on Tuesday and last into Wednesday. Notable warming trend to commence with 850 mb temps approaching 18-20c by Wed afternoon. This will equate to high temps back into the low to mid 80s by mid week. Next chance of precip will be Wed nt and Thu. A closer convective examination reveals that isol to sct borderline severe storms look possible during that time period. Shear looks favorable but supporting dynamic and instability driven parameters do not appear to be falling in line. Additionally, the system looks progressive so not anticipating any additional flood aggravation at this time. Following this event, models bring a warm front northward by Saturday. Euro much more bullish with the eastern most extent of the dynamics along and ahead of the boundary. WPC appears to side more with the GFS which is much less aggressive in terms of moisture. Look for warm and muggy conditions Friday and especially Saturday with dewpoints into the mid 60s. The extended grid data shows Highs on Saturday in the mid 80s after morning lows in the low to mid 60s. On Sunday night, confidence is higher that a cold front will work through. In advance of this feature, dynamics, instability and shear all appear to be on the upswing and well alligned as each model run unfolds. Latest SPC info actually shows a days 7 outlook reaching into our westernmost counties. && .AVIATION... 18Z TAF DISCUSSION. Low cigs across the mid-state slowly on their way up and it is expected to go scattered late today all sites. Due to recent rain and lagging low-level moisture however...Dense fog/low cigs expected to redevelop overnight. Expect all sites to be IFR early morning hours into 14-15z before improving Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 51 79 56 86 64 / 0 0 0 0 30 Clarksville 50 80 55 84 61 / 0 0 0 10 60 Crossville 49 75 53 82 60 / 10 10 0 0 10 Columbia 50 78 54 85 63 / 0 0 0 0 40 Lawrenceburg 49 78 54 85 63 / 0 0 0 0 30 Waverly 50 79 55 84 62 / 0 0 0 10 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........07
Hazardous weather outlook, Apr 24, 5:03 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Mon Apr 24 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-251015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Mon Apr 24 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Patchy dense fog will be possible Monday night across Middle Tennessee due to the recent widespread rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some strong to severe thunderstorms will be possible on Friday as a warm front lifts northward across the region. Additional strong to severe thunderstorms will be possible on Sunday as a cold front sweeps across Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Friday or Sunday. Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:09 PM CDT | River Flood Advisory | OHX | Perry | 43 hr |
| Apr 23, 8:33 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 3 hr |
| Apr 23, 8:41 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Sumner and 2 more | 6 hr |
| Apr 23, 11:02 PM CDT | River Flood Advisory | OHX | Davidson | 6 days |
| Apr 24, 4:26 AM CDT | River Flood Advisory | OHX | Humphreys | 41 hr |
| Apr 24, 11:27 AM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 8 days |
| Apr 24, 6:49 PM CDT | Dense Fog Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 14 hr |
Nearby
River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.